Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 106, NWS Eureka, CA

December 22, 2011

NWS Eureka, CA issued this small craft advisory at Dec 22, 2011, 3:02 PM PST. It took effect at Dec 23, 2011, 12:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2011, 3:02 PM PST (23:02 UTC)
In effect from
Dec 23, 2011, 12:00 PM PST
Expired
Dec 24, 2011, 9:08 PM PST
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WHUS76 KEKA 222302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST THU DEC 22 2011

PZZ470-231115-
/O.NEW.KEKA.SC.Y.0106.111223T2300Z-111225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
302 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PST
SUNDAY. 

* SEAS...WEST SWELL WILL BUILD TO 8 TO 10 FT AT 14 SECONDS FRIDAY
  AFTERNOON...THEN CONTINUE TO BUILD TO 13 TO 15 FT AT 15 SECONDS
  FRIDAY NIGHT. SWELL WILL SUBSIDE SATURDAY NIGHT BEFORE ANOTHER
  TRAIN ARRIVES ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. 

&&

$$

PZZ450-475-231115-
/O.NEW.KEKA.SC.Y.0106.111224T0500Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO 9 PM PST
SATURDAY. 

* SEAS...WEST SWELL WILL BUILD TO 12 TO 14 FT AT 15 SECONDS FRIDAY
  NIGHT. SWELL WILL SUBSIDE SATURDAY EVENING BEFORE ANOTHER
  TRAIN ARRIVES ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
6 follow-up statements
079 
WHUS76 KEKA 231135
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 AM PST FRI DEC 23 2011

PZZ455-232300-
/O.EXB.KEKA.SC.Y.0106.111224T0200Z-111225T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
335 AM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM PST
SATURDAY. 

* WAVES...LONG PERIOD WAVES WILL ENTER THE WATERS THIS AFTERNOON.
  HEIGHTS WILL BUILD TO NEAR 15 FT AT 15 SEC OVERNIGHT THEN DECAY
  THROUGH THE DAY ON SAT. ANOTHER LONG PERIOD WAVE TRAIN WILL
  ENTER THE WATERS ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-232300-
/O.EXT.KEKA.SC.Y.0106.111223T2000Z-111225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
335 AM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PST
SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM
PST SUNDAY. 

* WAVES...LONG PERIOD WAVES WILL ENTER THE WATERS THIS AFTERNOON.
  HEIGHTS WILL BUILD TO NEAR 15 FT AT 15 SEC OVERNIGHT THEN DECAY
  THROUGH THE DAY ON SAT. ANOTHER LONG PERIOD WAVE TRAIN WILL
  ENTER THE WATERS ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-475-232300-
/O.EXT.KEKA.SC.Y.0106.111224T0200Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
335 AM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
9 PM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM PST SATURDAY. 

* WAVES...LONG PERIOD WAVES WILL ENTER THE WATERS THIS AFTERNOON.
  HEIGHTS WILL BUILD TO NEAR 15 FT AT 15 SEC OVERNIGHT THEN DECAY
  THROUGH THE DAY ON SAT. ANOTHER LONG PERIOD WAVE TRAIN WILL
  ENTER THE WATERS ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
291 
WHUS76 KEKA 232222
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
222 PM PST FRI DEC 23 2011

PZZ470-241100-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-111225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
222 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WAVES...WEST SWELL WILL BUILD TO NEAR 15 FT AT 15 SEC OVERNIGHT
  THEN SUBSIDE THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD SWELL
  TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. 

&&

$$

PZZ450-475-241100-
/O.CON.KEKA.SC.Y.0106.111224T0200Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
222 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM PST SATURDAY...

* WAVES...WEST SWELL WILL BUILD TO NEAR 14 FT AT 15 SEC OVERNIGHT
  THEN SUBSIDE THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD
  SWELL TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-241100-
/O.CON.KEKA.SC.Y.0106.111224T0200Z-111225T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
222 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM PST SATURDAY...

* WAVES...WEST SWELL WILL BUILD TO NEAR 13 FT AT 15 SEC OVERNIGHT
  THEN SUBSIDE THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD
  SWELL TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
246 
WHUS76 KEKA 240501
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PST FRI DEC 23 2011

PZZ470-241315-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-111225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
901 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WAVES...WEST SWELL 15 FT AT 16 SEC WILL GRADUALLY SUBSIDE
  THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD SWELL TRAIN
  WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT.

&&

$$

PZZ450-475-241315-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY.

* WAVES...WEST SWELL NEAR 15 FT AT 16 SEC OVERNIGHT WILL GRADUALLY
  SUBSIDE THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD SWELL
  TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-241315-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-111225T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
901 PM PST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY.

* WAVES...WEST SWELL NEAR 14 FT AT 16 SEC OVERNIGHT WILL SUBSIDE
  THROUGH THE DAY ON SATURDAY. ANOTHER LONG PERIOD SWELL TRAIN
  WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
714 
WHUS76 KEKA 241045
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PST SAT DEC 24 2011

PZZ470-242300-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
245 AM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WAVES...LONG PERIOD WAVES OF 14 FT AT 14 SEC WILL SUBSIDE THIS
  MORNING AND THEN FALL OFF QUICKLY BY THIS AFTERNOON. ANOTHER
  LONG PERIOD WAVE TRAIN WILL ENTER THE WATERS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-475-242300-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-111224T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 AM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WAVES...LONG PERIOD WAVES OF 15 FT AT 15 SEC WILL SUBSIDE THIS
  MORNING AND THEN FALL OFF QUICKLY BY THIS AFTERNOON. ANOTHER
  LONG PERIOD WAVE TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-242300-
/O.EXT.KEKA.SC.Y.0106.000000T0000Z-111224T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
245 AM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WAVES...LONG PERIOD WAVES OF 14 FT AT 16 SEC WILL SUBSIDE THIS
  MORNING AND THEN FALL OFF QUICKLY BY THIS AFTERNOON. ANOTHER
  LONG PERIOD WAVE TRAIN WILL ENTER THE WATERS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
755 
WHUS76 KEKA 242302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST SAT DEC 24 2011

PZZ450-455-475-250015-
/O.EXP.KEKA.SC.Y.0106.000000T0000Z-111224T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 PM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ470-250500-
/O.CON.KEKA.SC.Y.0106.000000T0000Z-111225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
302 PM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES...LONG PERIOD WAVES OF 10 FT AT 12 SECONDS WILL SUBSIDE
  THIS EVENING. ANOTHER LONG PERIOD WAVE TRAIN WILL ENTER THE WATERS ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
553 
WHUS76 KEKA 250508
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PST SAT DEC 24 2011

PZZ470-251315-
/O.CAN.KEKA.SC.Y.0106.000000T0000Z-111225T0500Z/
/O.NEW.KEKA.SC.Y.0107.111225T1200Z-111230T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
908 PM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 10 PM PST
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES...LONG PERIOD SWELL ORIGINATING FROM A STORM SYSTEM OVER
  THE NORTHERN PACIFIC WILL BUILD SUNDAY INTO SUNDAY NIGHT PEAKING
  LATE SUNDAY NIGHT INTO MONDAY MORNING BETWEEN 13 AND 15 FT
  AROUND 15 SECONDS. SEAS WILL REMAIN ELEVATED THROUGH THURSDAY.

* WINDS...SOUTHERLY WINDS BETWEEN 15 AND 20 KT WITH GUSTS TO 25 KT
  CAN BE EXPECTED SUNDAY MORNING AND EARLY AFTERNOON AHEAD OF A
  COLD FRONT. WINDS WILL DECREASE LATE SUNDAY AFTERNOON BECOMING
  LIGHT. WINDS WILL INCREASE AGAIN OUT OF THE SOUTH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO BE
HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS.
LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-475-251315-
/O.NEW.KEKA.SC.Y.0107.111225T2100Z-111227T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
908 PM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 7 PM PST
MONDAY. 

* WAVES...LONG PERIOD SWELL ORIGINATING FROM A STORM SYSTEM OVER
  THE NORTHERN PACIFIC WILL BUILD SUNDAY INTO SUNDAY NIGHT PEAKING
  LATE SUNDAY NIGHT INTO MONDAY MORNING BETWEEN 13 AND 15 FT
  AROUND 15 SECONDS. SEAS WILL SLOWLY SUBSIDE MONDAY INTO MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-251315-
/O.NEW.KEKA.SC.Y.0107.111226T0300Z-111227T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
908 PM PST SAT DEC 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 7 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 7 PM PST
MONDAY. 

* WAVES...LONG PERIOD SWELL ORIGINATING FROM A STORM SYSTEM OVER
  THE NORTHERN PACIFIC WILL BUILD SUNDAY INTO SUNDAY NIGHT PEAKING
  LATE SUNDAY NIGHT INTO MONDAY MORNING BETWEEN 12 AND 14 FT
  AROUND 15 SECONDS. SEAS WILL SLOWLY SUBSIDE MONDAY INTO MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 5:00 AM PST, 10 hours 2 minutes earlier.

Area forecast discussion, Dec 22, 5:00 AM PST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST THU DEC 22 2011

.SYNOPSIS...CLEAR SKIES AND NEAR NORMAL TEMPERATURES WILL CONTINUE
IN NW CALIFORNIA TODAY INTO TONIGHT. A CHANGE IN THE WEATHER WILL
COME LATE THIS WEEKEND WITH INCREASING CLOUDS AND RAIN. WET
WEATHER WILL CONTINUE THROUGH NEXT WEEK.

&&

.DISCUSSION...A RIDGE IS TRYING TO BUILD IN ACROSS THE AREA TODAY
AS A STRONG LOW MOVES INTO ALASKA. THE FRONT ASSOCIATED TO THE LOW
MAY OFFER A FEW CLOUDS TO NW CALIFORNIA TODAY...OTHERWISE CLEAR
SKIES WILL LIKELY CONTINUE. THE HARD FREEZE WARNING FOR THE
COASTAL AREAS WAS CANCELLED EARLY THIS MORNING DUE TO TEMPS NOT
FALLING TO MEET CRITERIA. LIGHT WINDS AND SOME HIGH CLOUDS HAVE
BEEN ENOUGH TO KEEP COASTAL TEMPS IN THE LOW 30S TO THE MID 40S.

FOR THE SHORT TERM HAVE KEPT NW CAL DRY THROUGH EARLY CHRISTMAS
DAY, AS HIGH PRESSURE IS BUILDING OVER THE REGION. BY LATE IN THE
WEEKEND CLOUDS WILL BE ON THE INCREASE.

PATTERN CHANGE AND LONG TERM...A FRONT MOVING INTO THE AREA LATE
IN THE WEEKEND WILL BREAK DOWN THE RIDGE ALLOWING FOR INCREASING
CLOUDS AND A SHOT AT RAIN SUNDAY AFTERNOON. THIS WILL OPEN THE
DOOR FOR WEATHER SYSTEMS TO IMPACT NW CAL THROUGHOUT THE WEEK.
AFTER A BRIEF RIDGE ON MON, MON NIGHT THE FIRE HOSE OF THE JET
WILL BE AIMED IN OUR DIRECTION. THIS WILL BRING RAIN ACROSS THE
AREA THROUGH THE WEEK. MODELS ARE PERFORMING CONSISTENTLY WITH
THIS PATTERN CHANGE AND CONFIDENCE IS HIGH. MODELS FALL OUT OF
AGREEMENT BY NEW YEARS. FOR NOW, EXPECT A WET WEEK. BFG

&&

.AVIATION...VFR TODAY WITH OCCASIONAL HIGH CLOUDINESS. A WEAK WAVE
WILL PASS WELL TO OUR NORTH LATE TONIGHT...BUT WITH A WEAK
SOUTHERLY FLOW...WE MAY SEE LOWER VSBYS AND POSSIBLY A CEILING AT
KCEC AND KACV. CONFIDENCE IS LOW AS MOST GUIDANCE KEEPS ALL TAF
SITES VFR THE ENTIRE PERIOD AND WILL ONLY HINT AT CLOUDS ALONG THE
IMMEDIATE COAST ATTM. JCA

&&

.MARINE...WINDS WILL TURN SOUTHERLY TODAY IN ADVANCE OF A WEAK
FRONT THAT WILL PASS WELL TO THE NORTH LATE TONIGHT. SEVERAL
ADDITIONAL FRONTS WILL MOVE THROUGH OVER THE WEEKEND...BUT OVERALL
WINDS WILL BE RELATIVELY LIGHT. SEVERAL SWELL TRAINS WILL SLOW
MOVE THROUGH THIS WEEKEND...ONE FRI AFTN...AND ANOTHER ON SUN.
EACH SWELL TRAIN WILL PEAK AROUND 15 FT AT 15 SEC. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING UNTIL 8 AM PST THIS MORNING CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 22, 5:01 AM PST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
501 AM PST THU DEC 22 2011

CAZ001>004-076-231315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
501 AM PST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEATHER PATTERN SHIFT WILL OCCUR OVER THE WEEKEND. THIS SHIFT
WILL BRING CLOUDS AND RAIN TO THE REGION BEGINNING LATE SUN AND
LASTING INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.